Jump to content
ClusterBusters
Sign in to follow this  
DBMAX

Antihistamines & Detoxing

Recommended Posts

Hello,

I'm currently detoxing and getting ready for my first try with magic mushrooms. I have a question regarding antihistamines. This time of the year I suffer from hay fever. Is it okay to take antihistamines, like benadryl (Diphenhydramine) or Zyrtec (Cetirizine) while detoxing?

Thank You!

Share this post


Link to post
Share on other sites
Guest

First of all I know this post is old but I need to share what I have experienced... Benadryl or (diphenhydramine) is an H1 receptor antagonist, and a vasoconstrictor. Also it inhibits the "re-uptake" of serotonin.  http://en.wikipedia.org/wiki/Benadryl

http://en.wikipedia.org/wiki/Diphenhydramine

I used this medication for about 10 days and seen a drastic drop in CH activity. But I needed to take it every 4 hours around the clock. The problem with this is its effect on serotonin. Theory being you recycle your serotonin more than normal when taking benadryl. Thus basically telling your body " its okay I have serotonin, I dont need to make more"

Directions and warning state the medication should not be used for long periods of time. Some side effects are serotonin syndrome/depression, extreme tiredness, basically like verapamil, zombie! or any of the other antidepressants people complain about for CH.

I think in the detoxing thing, it mentions that Benadryl is okay too.

Benadryl is your OTC anti depressant, when busting, these kinds of medications need to be detoxed and steered clear from. Wouldn't benadryl be the same thing?

While I was taking this med ( I have year round allergies, foods pollens dust molds, it is impossible for me to keep away from them, I would need a full face respirator and have to live in a bubble, matter of fact my allergist prescribed me a full face respirator and said i need to wear it all the time) allergy symtoms were better, ch was down, but I needed to take benadryl every four hours, just wasnt practical. As I started to shy away from the benadryl, my activity picked up and I dosed. problem was the dose was uneffective, no effects, as if I didnt even dose.

...after stopping the benadryl and being really depressed for a few days I dosed again and I recieved effects and the melting stretching feeling we all love.

Even though "suppositly" ( I havent looked) it says in our faqs or busting guidelines that "benadryl is okay" I dont think it is, due to its effects on serotonin, and psilo/lsd/lsa mimic serotonin,  IME I find Benadryl to block or hinder busting

"In the 1960s, diphenhydramine was found to inhibit reuptake of the neurotransmitter serotonin. This discovery led to a search for viable antidepressants with similar structures and fewer side-effects, culminating in the invention of fluoxetine (Prozac), a selective serotonin reuptake inhibitor (SSRI).[24][25] A similar search had previously led to the synthesis of the first SSRI, zimelidine, from brompheniramine, also an antihistamine."

AO

Share this post


Link to post
Share on other sites
First of all I know this post is old but I need to share what I have experienced... Benadryl or (diphenhydramine) is an H1 receptor antagonist, and a vasoconstrictor. Also it inhibits the "re-uptake" of serotonin.  http://en.wikipedia.org/wiki/Benadryl

http://en.wikipedia.org/wiki/Diphenhydramine

I used this medication for about 10 days and seen a drastic drop in CH activity. But I needed to take it every 4 hours around the clock. The problem with this is its effect on serotonin. Theory being you recycle your serotonin more than normal when taking benadryl. Thus basically telling your body " its okay I have serotonin, I dont need to make more"

Directions and warning state the medication should not be used for long periods of time. Some side effects are serotonin syndrome/depression, extreme tiredness, basically like verapamil, zombie! or any of the other antidepressants people complain about for CH.

I think in the detoxing thing, it mentions that Benadryl is okay too.

Benadryl is your OTC anti depressant, when busting, these kinds of medications need to be detoxed and steered clear from. Wouldn't benadryl be the same thing?

While I was taking this med ( I have year round allergies, foods pollens dust molds, it is impossible for me to keep away from them, I would need a full face respirator and have to live in a bubble, matter of fact my allergist prescribed me a full face respirator and said i need to wear it all the time) allergy symtoms were better, ch was down, but I needed to take benadryl every four hours, just wasnt practical. As I started to shy away from the benadryl, my activity picked up and I dosed. problem was the dose was uneffective, no effects, as if I didnt even dose.

...after stopping the benadryl and being really depressed for a few days I dosed again and I recieved effects and the melting stretching feeling we all love.

Even though "suppositly" ( I havent looked) it says in our faqs or busting guidelines that "benadryl is okay" I dont think it is, due to its effects on serotonin, and psilo/lsd/lsa mimic serotonin,  IME I find Benadryl to block or hinder busting

"In the 1960s, diphenhydramine was found to inhibit reuptake of the neurotransmitter serotonin. This discovery led to a search for viable antidepressants with similar structures and fewer side-effects, culminating in the invention of fluoxetine (Prozac), a selective serotonin reuptake inhibitor (SSRI).[24][25] A similar search had previously led to the synthesis of the first SSRI, zimelidine, from brompheniramine, also an antihistamine."

AO

Holy crap, I had NO idea that it worked as that. In that case yeah, taking it would be bad.

I can add one more to the list Chlor-trimeton / http://en.wikipedia.org/wiki/Chlorphenamine

AO: Have you tried Zyrtec? If so, and it hasn't worked, you might want to ask your doctor about Ketotifen. You can get it from Canada if needed... Best antihistamine I've EVER taken.

Share this post


Link to post
Share on other sites
Guest

I have taken every kind of claritan, allegra, flonase, rhinocort zyrtec benadryl they all make my nose bleed ( pills or nasal sprays) from drying out my sinuses and they all give me that dehydrated exhuasted headache that resides in your sinuses

one thing that I did try that helps with no problems (only if you use it alot you will have issues of nausea and dizzyness) is 4way nasal spray. it instantly reduces the swelling on the sinus membranes. this was mentioned to me by another chronic cluster head btw - Thanks Phil!

like coffee and nrg drinks, use sparingly at first sign of attack. its not that effective on its own, I find it to be more of an o2 enhancer, since it opens everything up and you can breathe easier

another thing I would like to experiment with is the stuff that used to be in dimetapp. when I was younger that was the only thing that helped with cold/allergies sinus pressure/pain and headache. (I didnt have CH at the time, maybe I did but didnt know) But since it helps people its unavailable.  >:(

AO

Share this post


Link to post
Share on other sites
Guest
AO: Have you tried Zyrtec? If so, and it hasn't worked, you might want to ask your doctor about Ketotifen. You can get it from Canada if needed... Best antihistamine I've EVER taken

Well I have basically dismissed all my doctors except for my PCP, since he is the only one that hasnt caused more problems when trying to fix the ones I originally have. Thanks for the advice and the insight, but due to what has happened over the years with me and doctors, I have become my own doctor. Silly? maybe... Its hard to accept your own mistakes, but when someone else makes them for you, its much much harder.

AO

Share this post


Link to post
Share on other sites
AO: Have you tried Zyrtec? If so, and it hasn't worked, you might want to ask your doctor about Ketotifen. You can get it from Canada if needed... Best antihistamine I've EVER taken

Well I have basically dismissed all my doctors except for my PCP, since he is the only one that hasnt caused more problems when trying to fix the ones I originally have. Thanks for the advice and the insight, but due to what has happened over the years with me and doctors, I have become my own doctor. Silly? maybe... Its hard to accept your own mistakes, but when someone else makes them for you, its much much harder.

AO

I get it completely! I'd do the same in your position.

I know one of the side effects of Ketotifen is also nasal dryness... (I dislike the FDA because they refused to let it be released here for stupid, stupid reasons.)

Any idea what the ingredient was? Found it... http://en.wikipedia.org/wiki/Phenylpropanolamine No wonder it helped, it released Epinephrine!

Mystina

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×